November 9, 2020
Re: Updated Notice to Registrants – Glutathione
On October 30, 2020, the College issued a communication to all Registrants that it had become aware of several cases of suspected endotoxic reaction following infusions or injections of glutathione. An updated communication was issued on November 2, 2020.
The College then received updated information from the British Columbia Centre for Disease Control (“BCCDC”), that further batches of IV L-Glutathione Lots prepared at the Galena Pharmacy in Burnaby, BC, have potentially been contaminated.
Registrants were advised on November 4, 2020 to cease using any IV L-Glutathione received from Galena Pharmacy, regardless of lot number, until further notice.
This afternoon, the College was advised by the BCCDC of a further case where a patient was admitted to an emergency room due to an adverse reaction to IV L-Glutathione. In this case, it is believed that the L-Glutathione was from a different source.
Therefore, registrants are advised to cease using any IV L-Glutathione from any source until further notice.
Any patients who may be experiencing any adverse reactions or symptoms are advised to go to the nearest emergency room.
The College has not received any information that oral glutathione has been affected.
The College reminds all Registrants of their professional obligation to report all adverse drug reactions to Health Canada. We also ask Registrants to let the College know of any adverse drug reactions.
The College will provide more information as it becomes available.
Howard Greenstein, B.Sc., M.A., M.B.A.
Registrar & CEO